# SDR 2011FA0000496

- Difficulty date: August 2, 2011
- Submitted: August 2, 2011
- Operation: General aviation
- Aircraft: N95885
- Make and model: Tcraft BC12D
- Aircraft serial: 8185
- Aircraft time: 2,011 hours
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Cracked
- Location: Lt Wing
- Part time: 2,011 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND SAFETY ISSUES WITH ALL FOUR WING SPARS ON THIS AIRCRAFT. THE WOODEN SPARS HAD SEVERAL CRACKS AND VARIOUS OTHER DEFECTS. I HAVE ALSO E-MAILED PICTURES OF SOME OF THE MORE NOTICEABLE AREAS. THIS AIRCRAFT WAS RECENTLY RESTORED AND NEW FABRIC WAS INSTALLED OVER THE OLD WOOD SPARS. I SUSPECT THAT THIS AIRCRAFT PROBABLY HAD A GROUND LOOP OR 2 IN IT'S PAST HISTORY WHICH CAUSED MOST OF THESE FAILURES. ORIGINAL SPAR DESIGN WITH REINFORCEMENT PLATES NEAR THE INBOARD WING ATTACH POINTS ARE OF POOR DESIGN BECAUSE OF THE WAY THE WOOD SPAR IS MILLED DOWN TO ALLOW FOR THE PLATES TO BE ATTACHED AND STILL MAINTAIN ORIGINAL MATERIAL THICKNESS. THIS IS A WEAK SPOT AND VERY HARD TO INSPECT PROPERLY.
